Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2009, 4:19 AM MDT. It took effect at Oct 13, 2009, 12:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2009, 4:19 AM MDT (10:19 UTC)
- In effect from
- Oct 13, 2009, 12:00 PM MDT
- Expired
- Oct 13, 2009, 2:51 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 131019 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 419 AM MDT TUE OCT 13 2009 ...WINDY CONDITIONS ACROSS MOST WESTERN UTAH VALLEYS THIS AFTERNOON THROUGH THIS EVENING... .BREEZY SOUTHERLY WINDS WILL DEVELOP ACROSS THE WESTERN VALLEYS BEHIND A WEATHER DISTURBANCE THAT MOVED NORTHEAST THROUGH UTAH OVERNIGHT. THESE WINDS WILL BECOME SIGNIFICANTLY STRONGER THIS AFTERNOON AHEAD OF THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE TONIGHT. WINDS WILL REMAIN STRONG UNTIL PRECIPITATION INTENSIFIES LATE TONIGHT. UTZ003-005-015-016-131800- /O.NEW.KSLC.WI.Y.0022.091013T1800Z-091014T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 419 AM MDT TUE OCT 13 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THIS ADVISORY IS FOR THE SOUTHWEST AND WEST CENTRAL VALLEYS OF UTAH...THE GREAT SALT LAKE DESERT INCLUDING THE SALT FLATS...AND THE SALT LAKE AND TOOELE VALLEYS. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS THE ADVISORY AREA THIS AFTERNOON THROUGH THIS EVENING. SOUTH WINDS IN THE 15 TO 25 MPH RANGE WILL DEVELOP BEHIND THE WEATHER DISTURBANCE THAT MOVED NORTH THROUGH UTAH OVERNIGHT. THESE WINDS WILL INCREASE THIS AFTERNOON AND EVENING AHEAD OF THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE LATE TONIGHT. WINDS WILL REMAIN STRONG UNTIL PRECIPITATION BEGINS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXERCISE CAUTION WHEN DRIVING IN AREAS PRONE TO STRONG WINDS ALONG I-15...AND ALONG EAST-TO-WEST ROADWAYS SUCH AS I-80 AND HIGHWAYS 6 AND 50 IN WESTERN UTAH. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 131800 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1200 PM MDT TUE OCT 13 2009 ...WINDY CONDITIONS ACROSS MOST WESTERN UTAH VALLEYS THROUGH THIS EVENING... .BREEZY SOUTHERLY WINDS WILL CONTINUE TO DEVELOP ACROSS THE WESTERN VALLEYS BEHIND A WEATHER DISTURBANCE THAT MOVED ACROSS NORTHEAST THROUGH UTAH OVERNIGHT. THESE WINDS WILL BECOME SIGNIFICANTLY STRONGER LATER THIS AFTERNOON AHEAD OF THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE TONIGHT. WINDS WILL REMAIN STRONG UNTIL PRECIPITATION INTENSIFIES LATE TONIGHT. UTZ003-005-015-016-140200- /O.CON.KSLC.WI.Y.0022.000000T0000Z-091014T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 1200 PM MDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS ADVISORY IS FOR THE SOUTHWEST AND WEST CENTRAL VALLEYS OF UTAH...THE GREAT SALT LAKE DESERT INCLUDING THE SALT FLATS...AND THE SALT LAKE AND TOOELE VALLEYS. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS THE ADVISORY AREA THIS AFTERNOON THROUGH THIS EVENING. SOUTH WINDS IN THE 15 TO 25 MPH RANGE WILL DEVELOP BEHIND THE WEATHER DISTURBANCE THAT MOVED NORTH THROUGH UTAH OVERNIGHT. THESE WINDS WILL INCREASE DURING THE AFTERNOON AND EVENING AHEAD OF THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE LATE TONIGHT. WINDS WILL REMAIN STRONG UNTIL PRECIPITATION BEGINS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. EXERCISE CAUTION WHEN DRIVING IN AREAS PRONE TO STRONG WINDS ALONG I-15...AND ALONG EAST-TO-WEST ROADWAYS SUCH AS I-80 AND HIGHWAYS 6 AND 50 IN WESTERN UTAH. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 132051 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT TUE OCT 13 2009 UTZ003-005-015-016-132200- /O.CAN.KSLC.WI.Y.0022.000000T0000Z-091014T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 251 PM MDT TUE OCT 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR WESTERN UTAH. WINDS HAVE NOT BEEN STRONG ENOUGH TO MEET CRITERIA...AND ARE WEAKENING WITH INCREASING CLOUD COVER. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:16 PM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, Oct 12, 9:16 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 916 PM MDT MON OCT 12 2009 .SYNOPSIS...A SERIES OF MOIST PACIFIC WEATHER DISTURBANCES WILL RACE THROUGH THE AREA TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL RETURN AND STRENGTHEN ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. && .DISCUSSION...THE TROF IN THE ERN PAC CONTINUES TO DEEPEN THIS EVE AS IT PHASES WITH THE LOW SLIDING WEST FROM SWRN CANADA. A LEADING SHORT WAVE IS EJECTING OUT OF THIS TROF AND IS ENTERING THE GREAT BASIN THIS EVE. THIS FEATURE WILL BE MINORING OUT AS IT LIFTS NEWD THRU UT AND ERN NV TONIGHT BUT IT DOES SPREAD SUFFICIENT MOISTURE AND LIFT INTO THE AREA TO GENERATE SCATTERED SHOWERS AS IT PASSES. SHOWERS HAVE ALREADY DEVELOPED ACROSS SWRN UT AND EXPECT THESE TO KEEP FORMING AND SPREADING NORTHEASTWARD UNTIL THE TROF AXIS PASSES LATER TONIGHT. THE BEST COVERAGE AS DEPICTED BY GUIDANCE SHOULD BE OVER THE NRN MTNS AFTER MIDNIGHT AND THIS IS REASONABLE. EXPECT A LULL IN THE SHOWER ACTIVITY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON TOMORROW AS THIS WAVE EXITS THE AREA. THE NEXT STRONGER TROF EJECTS INLAND TUE NIGHT THRU MIDDAY WED. HOWEVER...THE PHASED PARENT LOW REMAINS OUT IN THE ERN PAC SO THIS WAVE WILL ALSO BE MINORING OUT AS IT MOVES INLAND BUT IT WILL HAVE FAIR JET SUPPORT AND ABUNDANT MOISTURE AND SHOULD BRING WIDESPREAD PRECIP ANYWAY. WITH THE PARENT LOW STAYING OUT AT 140W...RIDGING WILL BUILD INTO THE GREAT BASIN RAPIDLY BEHIND THE EJECTING WAVE AND THE INCREASING STABILITY WILL SHUT DOWN THE PRECIP FAIRLY QUICKLY LATE WED AND WED NIGHT IN SPITE OF THE LINGERING MOISTURE. HAVE UPDATED FORECASTS EARLIER TO INCREASE CLOUD COVER TONIGHT AND THE OVERNIGHT DISTRIBUTION OF POPS...AND TO CHANGE PRECIP WORDING FROM UNCERTAINTY TO COVERAGE. NO FURTHER UPDATES PLANNED AT THIS TIME. && .AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH THE OVERNIGHT HOURS...AND COULD BE GUSTY AT TIMES IN THE VICINITY OF SHOWERS AFTER ABOUT 06Z. CEILINGS WILL LOWER THROUGH THE NIGHT...WITH A 60 PERCENT CHANCE OF CIGS BELOW 7000FT AGL BETWEEN 06Z AND 14Z. THERE IS ALSO A 10 PERCENT CHANCE OF MVFR CIGS IN RAIN SHOWERS DURING THIS SAME TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 12, 7:19 AM MDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 719 AM MDT MON OCT 12 2009 UTZ001>016-019>021-517-518-WYZ021-131300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 719 AM MDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE OFF THE CALIFORNIA COAST THIS MORNING WILL MOVE NORTHEAST TODAY...REACHING UTAH TONIGHT. MOISTURE WILL INCREASE AHEAD OF THIS DISTURBANCE...LEADING TO A CHANCE OF SHOWERS BY LATE THIS AFTERNOON. THE BEST THREAT FOR RAIN WILL BE OVERNIGHT TONIGHT AS THIS SYSTEM MOVES NORTHEAST THROUGH THE STATE. MOUNTAIN LOCATIONS WILL RECEIVE SNOW...BUT ACCUMULATIONS WILL BE CONFINED TO THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER DISTURBANCE THAT MOVED THROUGH UTAH MONDAY NIGHT WILL EXIT NORTHERN UTAH EARLY TUESDAY. RAIN WILL LINGER ACROSS NORTHERN UTAH TUESDAY MORNING. STRONG WINDS WILL DEVELOP ACROSS THE WESTERN VALLEYS AND MOUNTAINS TUESDAY AFTERNOON...WITH THE STRONGEST WINDS LATE IN THE AFTERNOON THROUGH TUESDAY EVENING. THE NEXT PACIFIC WEATHER DISTURBANCE WILL REACH UTAH LATE TUESDAY NIGHT...WITH VALLEY RAIN AND HIGH ELEVATION SNOW CONTINUING THROUGH EARLY THURSDAY. THE HEAVIEST PRECIPITATION WILL EXIST ACROSS THE NORTHERN HALF OF THE STATE....WITH SEVERAL INCHES OF SNOW POSSIBLE AT THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS. HIGH PRESSURE ALOFT WILL RETURN TO THE AREA LATE THIS WEEK. DRIER CONDITIONS WILL DEVELOP BEGINNING LATE THURSDAY...WITH A GRADUAL WARMING TREND HEADING INTO THE FIRST HALF OF THE WEEKEND. A NEW ROUND OF FAST MOVING PACIFIC WEATHER SYSTEM WILL REACH UTAH LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.